MAUDE Adverse Event Report: CONVATEC INC CURE PRODUCTS; CATHETER, STRAIGHT

CONVATEC INC CURE PRODUCTS; CATHETER, STRAIGHT
Model Number M18
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Pain (1994)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 3005471919.
 
Event or Problem Description
End user reports "she has been using this product since her indiana pouch surgery in (b)(6) 2020 after suffering with interstitial cystitis for 35 yrs.She caths her stoma every 4 hr hours around the clock and flushes her neobladder 2-3 times a day with sterile water through a catheter tip syringe." she reports "finding many catheters with "rough eyelets" she estimates "about 1/4 of catheters" in her past 3 month shipment nearly used up of 600 catheters, she found to have "roughness on the eyelets." she said she always lubricates her catheter and then inserts it carefully and often has to "move it in and out" through stoma to get all residual urine out but she could feel these rough eyelets as she did this.Upon removal, despite wearing gloves, she could even feel these rough eyelets through her gloves as she checked these after feeling that.She said the soreness would last a day and go away without intervention.She also always keeps gauze covering her stoma and would also noticed blood spotting on the gauze as well after using these with catheters that had rough eyelets.She said even the following time she would cath, she would notice some blood in her residual urine that would also resolve without intervention.She said she just had her usual 6 month check up with her pcp and she relayed this occurrence to them and they checked a ua but it was found to be normal/ no uti." she was advised not to use defective catheters.This emdr covers the unknown number of catheters associated with the defect.
 
Additional Manufacturer Narrative
Investigation findings: retention samples (13 pieces): no defects found under magnification or by tactile inspection.Returned defective products (9 pieces): no abnormalities (e.G.Burrs or sharp edges) identified upon examination.All equipment was functioning correctly.Routine and first-article inspections were properly conducted.Cleaning and inspection logs met required standards.Production staff were trained, and procedures followed internal guidelines.Conclusion: no abnormalities found in production processes, in-process or final inspections and in retention or returned samples.However, due to the patient¿s unique catheterization method, potential contributors such as stoma scarring, improper angle, or force during insertion cannot be ruled out.Root cause & actions: root cause undetermined due to the complexity of the patient's medical condition and catheter usage.As such, no corrective or preventive actions are planned at this stage.Should additional information become available, a follow-up report will be submitted.Fda registration number, reporting site: 1049092.Manufacturing site: 3005471919.
 
Event or Problem Description
To date no additional patient or event details have been received.

Brand Name
CURE PRODUCTS
Common Device Name
CATHETER, STRAIGHT
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC 27409
Manufacturer (Section G)
CONVATEC
7815 national service road
suite 600
greensboro NC 27409
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key22061732
Report Number1049092-2025-00152
Device Sequence Number8469386
Product Code EZD
UDI-Device Identifier00815947020055
UDI-Public00815947020055
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberM18
Device Lot Number23B21401
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2025
Supplement Date Received by Manufacturer06/27/2025
Initial Report FDA Received Date05/21/2025
Supplement Report FDA Received Date06/30/2025
Date Device Manufactured01/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale